Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 263, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Dec 30, 2007, 4:08 PM EST for 5 counties in Georgia. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2007, 4:08 PM EST (21:08 UTC)
- Expired
- Dec 30, 2007, 5:15 PM EST
- In force
- 67 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Appling County, GA, Bacon County, GA, Coffee County, GA, Jeff Davis County, GA, Ware County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 30, 2:00 PM EST, 2 hours 8 minutes earlier.
Area forecast discussion, Dec 30, 2:00 PM EST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
200 PM EST SUN DEC 30 2007
...COLD ARCTIC BLAST EXPECTED MID WEEK...
.SHORT TERM...SCATTERED SHRA ARE PUSHING NWD OVER THE FCST AREA.
THE COLD FRONT IS SLOWLY ADVANCING EWD. A BAND OF SHOWERS AHEAD OF
THE FRONT HAS REACHED OUR NWRN BORDER AT JEFF DAVIS CO. STRONGEST
STORMS SO FAR HAVE PASSED BY TO OUR WEST AND NORTH. THERE
CONTINUES TO BE DEVELOPMENT WEST OF THE AREA AND THESE STORMS WILL
AFFECT MUCH OF THE NW PORTION OF THE CWA THRU THE AFTN FUELED BY A
40+ KT LOW LEVEL JET AND STRONG UPPER DIVERGENCE. A LOW CENTER
ALONG THE FRONT IS EXPECTED TO EXIT THE MID ATLANTIC COAST TONIGHT
WITH CONVECTION ALONG AND AHEAD OF THE TRAILING COLD FRONT
WEAKENING DURING THE EVENING. HAVE LOWERED POPS THIS EVNG TO
40-50% FOR MOST AREAS...THEN RAIN ENDING FROM THE NORTH AFTER
MIDNIGHT.
MONDAY...THE FRONT WILL HALT JUST SOUTH OF THE AREA KEEPING LOW
CLOUDS OVER MUCH OF NE FL...BUT A WEAK HIGH PASSING OVER GA WILL
BRING MORE SUNSHINE THERE. TEMPS NEAR 70 WILL REMAIN ONLY OVER THE
FAR SRN TIER AND MID 60S FOR MOST OTHER PLACES. COOLER AND DRIER
AIR NORTH OF THE FRONT WILL ALLOW TEMPS TO DIP INTO 30S INLAND SE
GA BUT PARTLY CLOUDY SKIES SOUTH OF I-10 AND NEAR COAST WILL HOLD
TEMPS IN MID 40S TO LOW 50S.
TUESDAY...DRY COLD FRONT PUSHES THRU AS A STRONG UPPER TROUGH
AMPLIFIES OVER THE ERN CONUS AND USHERING IN SOME SERIOUS COLD AIR
ADVECTION. PRESSURE GRADIENT WILL TIGHTEN BTWN A 1045 MB HIGH OVER
TX AND 1002 MB LOW OVER THE NE. WIND ADV WILL BE LIKELY AS 45 KT
850 JET MIXES DOWN TO SFC TUE AFTN. TUESDAY NIGHT WILL FEEL VERY
RAW WITH WIND CHILLS IN THE TEENS INLAND AND MID 20S COAST...AND A
WIND CHILL ADV IS ANTICIPATED. ACTUAL TEMPS WILL BE BELOW
FREEZING MOST OF SE GA AND WEST OF ST. JOHNS RIVER IN NE FL.
WEDNESDAY...A COLD BLUSTERY DAY IS ON TAP WITH TEMPS ONLY NEAR 50.
WIND OR LAKE WIND ADV SHOULD CONTINUE. THEN LATE IN THE DAY THE
PRESSURE GRADIENT WILL RELAX OVER THE NRN ZONES AS HIGH PRES
DRIFTS ACRS THE PLAINS TO THE MIDWEST.
.LONG TERM...THURSDAY THROUGH SUNDAY...COLDEST NIGHT OF THE SEASON
WILL BE WED NIGHT AND EARLY THURS MORNING WITH A HARD FREEZE
EXPECTED FOR THE ENTIRE AREA EXCEPT THE IMMEDIATE COAST OR ALONG
THE ST. JOHNS RIVER WHERE FRZ WRNG SHOULD SUFFICE. WINDS WILL
CONTINUE NEAR 10 MPH WHICH WILL AGAIN PLUNGE WIND CHILLS INTO THE
TEENS. TEMPS BELOW FREEZING ARE EXPECTED OVER SUWANNEE VALLEY
AGAIN THURS NIGHT AND THEREAFTER CONDS IMPROVE AS HIGH PRESSURE
MOVES INTO THE ATLANTIC WITH ELY FLOW BRINGING MORE MODERATE
TEMPS NEXT WEEKEND.
&&
.AVIATION...TEMPO IFR IN CONVECTION EXPECTED THROUGH THIS EVENING.
WIND GUSTS TO AROUND 15-20 KTS HAVE ONLY MIXED DOWN NEAR THE COAST
THIS AFTN AND ACROSS OUR SOUTH FL ZONES WHERE SKIES ARE LESS OVC.
EXPECT VCSH THROUGH THE REMAINDER OF THE AFTN AND EARLY EVEN AS A
LINE OF SHRA EXTENDS FROM SSI-JUST NW OF GNV SHOULD SLOWLY PUSH EAST
AS STRONGER LINE OF RA WITH EMBEDDED TS DRAWS NEAR TAF SITES AFTER
00Z. CONTINUED WITH WIND SHEAR IN THE FORECAST AFTER 23Z AND
PREVAILING IFR THROUGH DAYBREAK. LOW CIGS AROUND MVFR ARE EXPECTED
ACROSS FL MON...AND SKIES SHOULD BECOME PARTLY CLOUDY AT SSI AROUND
MID-MORNING.
&&
.MARINE...HAVE CONTINUED WITH SCEC CONDITIONS OVER OUR OFFSHORE
WATERS THIS EVENING WITH BUOY 41012 CONTINUING TO REPORT SLY WINDS
15-20 KTS THIS AFTN. AS FLOW VEERS MORE SW TONIGHT WINDS SHOULD
DECREASE TO BELOW HEADLINES FOR MON. MON NIGHT INTO TUE STRONG CAA
AND A TIGHT PRESSURE GRADIENT WILL ESTABLISH OVER THE AREA WITH GALE
CONDITIONS LIKELY ACROSS ALL LEGS TUES THROUGH EARLY WED. WINDS WILL
DECREASE THURS...BUT SEAS WILL BE SLOWER TO SUBSIDE AS FLOW VEERS
ELY THROUGH FRI.
&&
.FIRE WEATHER...HAVE ISSUED A FIRE WX WATCH FOR TUES FOR ALL ZONES
DUE TO STRONG CAA MIXING DOWN 850 MB WINDS OF 25-35 KTS AND VERY DRY
AIR. HAVE HEADLINED BOTH MIN RHS 25-30% AND GUSTY WINDS 30 MPH.
VERY DRY CONDITIONS WILL CONTINUE INTO WED AND THU WITH RED FLAG
WARNINGS LIKELY NEEDED EACH DAY INLAND. MOISTURE GRADUALLY INCREASES FROM
THE EAST THURS...SO THE COAST MAY HAVE SOME RED FLAG RELIEF.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 46 67 38 59 / 50 0 0 0
SSI 53 64 46 62 / 40 10 0 0
JAX 54 67 46 63 / 40 10 0 0
SGJ 57 69 51 65 / 40 10 0 0
GNV 55 72 47 62 / 30 10 0 0
OCF 58 73 49 66 / 30 10 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH TUESDAY AFTERNOON FOR ALACHUA-BAKER-BRADFORD-
CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-MARION-
NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
GA...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL
CAMDEN-COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND
GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.
AM...NONE.
&&
TRABERT/ENYEDI/WALKERHazardous weather outlook, Dec 30, 10:13 AM EST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1013 AM EST SUN DEC 30 2007 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-311100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1013 AM EST SUN DEC 30 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...A FEW STRONG THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND EVENING... A COLD FRONT WILL MOVE THROUGH THE AREA THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL PRECEDE THE FRONT. A COUPLE OF STORMS MAY BECOME STRONG AND PRODUCE STRONG WINDS AND HAIL. NO WIDESPREAD SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A COLD ARCTIC AIRMASS IS FORECAST TO PLUNGE INTO THE AREA TUESDAY NIGHT AND CONTINUE THROUGH THURSDAY. A WIDESPREAD FREEZE IS FORECAST FOR TUESDAY NIGHT AND A HARD FREEZE AWAY FROM THE IMMEDIATE COAST WEDNESDAY NIGHT. NORTHWEST WINDS OF 10 TO 15 MPH WEDNESDAY MORNING WILL PRODUCE WIND CHILLS AS LOW AS THE UPPER TEENS AND WIND CHILL ADVISORIES MAY NEED TO BE ISSUED. INTERESTS WHO ARE SENSITIVE TO THIS UPCOMING COLD WEATHER SHOULD CLOSELY MONITOR THE UPDATED FORECASTS AND MAKE THE NECESSARY PREPARATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. PP/ABE
In the hours before
Special weather statement, Dec 30, 2:32 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 232 PM EST SUN DEC 30 2007 GAZ132-133-302030- COFFEE-JEFF DAVIS- 232 PM EST SUN DEC 30 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN COFFEE AND JEFF DAVIS COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 330 PM EST... AT 232 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 8 MILES NORTHWEST OF AMBROSE...MOVING NORTHEAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND AMBROSE...RED BLUFF...PRIDGEN...BROXTON...SNIPESVILLE...DENTON AND HAZLEHURST THROUGH 330 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ENYEDI
Special weather statement, Dec 30, 3:15 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 315 PM EST SUN DEC 30 2007 GAZ132-302100- COFFEE- 315 PM EST SUN DEC 30 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 400 PM EST... AT 315 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO CENTERED 28 MILES SOUTHWEST OF AMBROSE...OR 9 MILES SOUTHEAST OF TIFTON...MOVING NORTHEAST AT 35 MPH. IF THIS THUNDERSTORM MAINTAIN SEVERE LIMITS...A SEVERE THUNDERSTORM WARNING OR TORNADO WARNING WILL BE ISSUED FOR COFFEE COUNTY. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZAPPE
Special weather statement, Dec 30, 3:28 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 328 PM EST SUN DEC 30 2007 GAZ133-135-302115- APPLING-JEFF DAVIS- 328 PM EST SUN DEC 30 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN APPLING AND NORTHEASTERN JEFF DAVIS COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 415 PM EST... AT 328 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHEAST OF HAZLEHURST...MOVING NORTHEAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND GRAHAM AND PLANT HATCH THROUGH 415 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. DEESE
Special weather statement, Dec 30, 3:35 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 335 PM EST SUN DEC 30 2007 GAZ149-302115- ATKINSON- 335 PM EST SUN DEC 30 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN ATKINSON COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 415 PM EST... AT 335 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER BERRIEN COUNTY...OR 12 MILES NORTH OF NASHVILLE...MOVING NORTHEAST AT 45 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT MAINLY RURAL AREAS NORTH OF WILLACOOCHEE THROUGH 415 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZAPPE
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 3:56 AM EST | Dense Fog Advisory | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 6 hr |
| Dec 30, 3:25 PM EST | Severe Thunderstorm Warning | JAX | Coffee | 50 min |
| Dec 30, 3:40 PM EST | Severe Thunderstorm Warning | JAX | Atkinson | 25 min |
| Dec 30, 4:37 PM EST | Severe Thunderstorm Warning | JAX | Atkinson, Coffee | 53 min |
| Dec 30, 5:42 PM EST | Severe Thunderstorm Warning | JAX | Appling, Bacon, Ware | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.